# First Annual Centre for Health Innovation Spring Symposium

## **Innovation for Good**

June 6 – 7, 2022 School of Medicine Building







Centre des sciences de la santé de Kingston

Hópital Hotel Dieu Hospital

# Program Overview Talks will be broadcast via Zoom

#### Day 1 — June 6<sup>th</sup>, 2022

8:30 - 8:45	Indigenous Elders Welcome Clinton Doxtator	Lecture Theatre (Room 132A)
8:45 – 9:00	Opening Remarks Elizabeth Eisenhauer, Amber Simpson	Lecture Theatre (Room 132A)
9:00 – 10:50	Session 1: Biobanking Chairs: Michael Rauh, Eva Slotman	Lecture Theatre (Room 132A)
10:50 – 11:00	Break	Atrium
11:00 – 12:50	Session 2: From Cells to Communities Chairs: Maria Aristizabal, Roshni Rainbow	Lecture Theatre (Room 132A)
12:50 – 1:30	Boxed Lunch (for in-person attendees)	Atrium
1:30 – 3:05	Session 3: Better Living Through Chemistry Chairs: Lindsay Fitzpatrick, Yuxi Zhang Including Keynote Presentation: Carbon-to-metal Coating Institute: Navigating the grant process Chantelle Capicciotti, Cathleen Crudden	Lecture Theatre (Room 132A)
3:05 – 3:45	Poster Session 1 & Demos	Grand Corridor/ Demo Rooms TBA
3:45 – 4:30	Panel Session: Medical device design and use: what does sex have to do with it? Katrina Gee, Susan Phillips, Laura Wells	Lecture Theatre (Room 132A)
Day 2 — Jun	e 7 <sup>th</sup> , 2022	
8:30 – 8:35	Opening Remarks	Lecture Theatre
0.00	Elizabeth Eisenhauer, Amber Simpson	(Room 132A)
8:35 - 11:15		
	Elizabeth Eisenhauer, Amber Simpson Session 4: Global Health in Local Health	(Room 132A) Lecture Theatre
8:35 – 11:15	Elizabeth Eisenhauer, Amber Simpson Session 4: Global Health in Local Health Chairs: Shaila Merchant, Colton Barr	(Room 132A) Lecture Theatre (Room 132A)
8:35 – 11:15 11:15 – 12:00	Elizabeth Eisenhauer, Amber Simpson Session 4: Global Health in Local Health Chairs: Shaila Merchant, Colton Barr Poster Session 2	(Room 132A) Lecture Theatre (Room 132A) Grand Corridor
8:35 – 11:15 11:15 – 12:00 12:00 – 1:00	Elizabeth Eisenhauer, Amber Simpson Session 4: Global Health in Local Health Chairs: Shaila Merchant, Colton Barr Poster Session 2 Boxed Lunch (for in-person attendees) Session 5: Staying Healthy	(Room 132A) Lecture Theatre (Room 132A) Grand Corridor Atrium Lecture Theatre
8:35 – 11:15 11:15 – 12:00 12:00 – 1:00 1:00 – 2:50	Elizabeth Eisenhauer, Amber Simpson Session 4: Global Health in Local Health Chairs: Shaila Merchant, Colton Barr Poster Session 2 Boxed Lunch (for in-person attendees) Session 5: Staying Healthy Chairs: Megan Carter, Alexandra Robins	(Room 132A) Lecture Theatre (Room 132A) Grand Corridor Atrium Lecture Theatre (Room 132A)
8:35 - 11:15 11:15 - 12:00 12:00 - 1:00 1:00 - 2:50 2:50 - 3:05	Elizabeth Eisenhauer, Amber Simpson Session 4: Global Health in Local Health Chairs: Shaila Merchant, Colton Barr Poster Session 2 Boxed Lunch (for in-person attendees) Session 5: Staying Healthy Chairs: Megan Carter, Alexandra Robins Break Panel Session: Chair: Jordan Loewen How, Why, Should We Digital Twin? The implications of new AI technologies for medicine health, and well-being	(Room 132A) Lecture Theatre (Room 132A) Grand Corridor Atrium Lecture Theatre (Room 132A) Atrium Lecture Theatre
8:35 - 11:15 11:15 - 12:00 12:00 - 1:00 1:00 - 2:50 2:50 - 3:05 3:05 - 3:50	Elizabeth Eisenhauer, Amber Simpson Session 4: Global Health in Local Health Chairs: Shaila Merchant, Colton Barr Poster Session 2 Boxed Lunch (for in-person attendees) Session 5: Staying Healthy Chairs: Megan Carter, Alexandra Robins Break Panel Session: Chair: Jordan Loewen How, Why, Should We Digital Twin? The implications of new AI technologies for medicine health, and well-being Sharday Mosurinjohn, Amber Simpson Session 6: Informatics	(Room 132A) Lecture Theatre (Room 132A) Grand Corridor Atrium Lecture Theatre (Room 132A) Atrium Lecture Theatre (Room 132A) Lecture Theatre





Kingston Health Sciences Centre Centre des sciences de la santé de Kingston

Hópital Hotel Dieu Hospital

### **Session 1: Biobanking**

Lecture Theatre (Room 132A)

Talks will be broadcast via Zoom

Chairs: Michael Rauh, Eva Slotman

9:00 – 9:05	Announcement: Biobanking Expansion Annette Hay, Amber Simpson
	15-minute talks + 5 minutes for Q&A
9:05 – 9:20	<b>ExCELLirate Canada: Pioneering cell therapy research together</b> <u>Annette Hay</u> , on behalf of the ExCELLirate Team
9:30 – 9:45	The fundamental role of biobanking in establishing an academic clinical practice and translational research program <u>Holly Mewhort</u> , James Purzner, <u>Teresa Purzner</u>
9:55 – 10:10	Queen's Pathology and Canadian Cancer Trials Biobank Shakeel Virk
10:20 – 10:35	Blood cancer surveillance and precision medicine facilitated by biobanks Sheela Abraham, Michael Rauh
	NSERC CREATE in Medical Informatics Pitches
10:45 – 10:50	Distinguishing radionecrosis from recurrent glioblastoma using rapid evaporative ionization mass spectrometry Dilakshan Srikanthan

### **Session 2: From Cells to Communities**

Lecture Theatre (Room 132A)

Talks will be broadcast via Zoom

Chairs: Maria Aristizabal, Roshni Rainbow

15-minute talks + 5 minutes for Q&A	
Translational genomics at Queen's and KHSC           11:05 – 11:20         Nicole Archer, Scott Davey, <u>Harriet Feilotter</u> , Hamid Ghaedi, Stephanie McCormack, Laura Semenuk, Amber Simpson, Nick Zhang	
11:30 - 11:45     Successes from COVID-19       Prameet Sheth	
11:55 – 12:10 <b>Neuro-immune interactions in health and disease</b> Qingling Duan, <u>Nader Ghasemlou</u> , Sebastien Talbot	
12:20 – 12:35 <b>Convergence research for tick-borne diseases</b> <u>Rob Colautti</u> , Qingling Duan, Rylan Egan, Nader Ghasemlou, Tim Salomons	
NSERC CREATE in Medical Informatics Pitches	
12:45 – 12:50 Feature selection for polygenic risk scores using genetic algorithm Zhendong Sha	







Centre des sciences de la santé de Kingston

#### **Session 3: Better Living Through Chemistry**

Lecture Theatre (Room 132A)

Talks will be broadcast via Zoom

Chairs: Lindsay Fitzpatrick, Yuxi Zhang

15-minute talks + 5 minutes for Q&A	
1:30 – 1:45	<b>Doctor, did you get it all? Am I going to be OK?</b> Joanna Cheesman, Alessia Di Carlo, Joshua Ehrlich, C. Jay Engel, Gabor Fichtinger, Amoon Jamzad, Martin Kaufmann, Kathryn Logan, Shaila Merchant, <u>Parvin Mousavi</u> , Richard Oleschuk, Kevin Yi Mi Ren, Jessica Rodgers, <u>John Rudan</u> , Tamas Ungi, Sonal Varma, Ross Walker, Julie Wallis
1:55 – 2:10	Rapid Tissue and Pathogen Profiling Using Patterned Materials and Open Port Interface Richard Oleschuk
	NSERC CREATE in Medical Informatics Pitches
2:20 – 2:25	Robotic tumor-bed inspection in breast conserving surgery Laura Connolly
2:25 – 2:30	Automated tumour reconstruction for real-time visualization in breast-conserving surgical navigation Chris Yeung
2:30 – 2:35	Finding patterns in mass spectrometry images Rachel Theriault
Keynote	
2:35 – 3:05	Carbon-to-metal Coating Institute: Navigating the grant process Chantelle Capicciotti, Cathy Crudden

#### **Poster Session 1**

**Grand Corridor** 

Vote for the Audience Choice Poster Award using the stickers provided!

1	Dilakshan Srikanthan	Distinguishing radionecrosis from recurrent glioblastoma using rapid evaporative ionization mass spectrometry
2	Zhendong Sha	Feature selection for polygenic risk scores using genetic algorithm
3	Laura Connolly	Robotic tumor-bed inspection in breast conserving surgery
4	Chris Yeung	Automated tumour reconstruction for real-time visualization in breast-conserving surgical navigation
5	Rachel Theriault	Finding patterns in mass spectrometry images
6	Mahsa Zojaji	Quantifying the contribution of dietary mineral intake to cortical bone mechanical properties under compressive loading using finite element analysis
7	Courtney Bannerman	TBD
8	Angela Choi	Investigating biomarkers to improve prediction of response to anti-PD-1 therapy in non-small cell lung carcinoma
9	Sumaiya Karim	Responsive surface modifications of acrylic-based copolymers for the modulation of lens epithelial cell behaviour
10	Eva Slotman	Nuclear morphometry as a tool for refining diagnostic categories in bladder cancer pathology







#### Session 4: Global Health is Local Health

Lecture Theatre (Room 132A)

Talks will be broadcast via Zoom

Chairs: Shaila Merchant, Colton Barr

15-minute talks + 5 minutes for Q&A	
8:35 – 8:50	Virtual Simulations for Global Health Equity Marian Luctkar-Flude, Kevin Woo
9:00 – 9:15	A program of cervical cancer prevention in low-resource settings through the power of DNA testing, cervical imaging, histopathology and smartphones <u>Melinda Chelva</u> , <u>Karen Yeates</u>
9:25 – 9:40	Utility of Point of Care Portable MRI for Cerebral Imaging in a Remote Northern Canadian Health Authority Gord Boyd, <u>Chloe DesRoche</u> , Elaine Innes, Omar Islam, Ben Kwan, Johanna Ortiz-Jimenez, Ian Silver, Donatella Tampieri, KHSC IT Team, WAHA Family Physicians
9:50 – 10:05	<b>Ergonomic analysis and design for improved health of Faso DanFani weavers in Burkina</b> <b>Faso</b> <u>Samuel Brost</u> , J. Timothy Bryant, Charlie Drysdale, Genevieve Dumas, <u>Qingguo Li</u> , Amidou Sawadogo
10:15 – 10:30	CareCo Nicole Bobbette, Afolasade Fakolade
10:40 – 10:55	To participate, you must be able to communicate Beata Batorowicz, <u>Claire Davies</u>
	NSERC CREATE in Medical Informatics Pitches
11:05 – 11:10	Low cost prostate capsule reconstruction using optical tracking and deep learning Colton Barr
11:10 – 11:15	A 3D US percutaneous liver ablation system for ultrasonically invisible tumors Shuwei Xing

#### **Poster Session 2**

Grand Corridor

Vote for the Audience Choice Poster Award using the stickers provided!

1	Colton Barr	Low cost prostate capsule reconstruction using optical tracking and deep learning
2	Kenna Bartlett	Predictive model from factorial analysis of factors affecting glenoid baseplate micromotion in reverse shoulder arthroplasty
3	Mahdi Gilany	Towards confident detection of prostate cancer using high resolution micro-ultrasound
4	Nicole Kitner	Automatic catheter modelling in 3D transrectal ultrasound images from high-dose-rate prostate brachytherapy using deep learning and feature extraction methods
5	Yuxi Zhang	Effects of exogenous insulin on macrophage survival and pre-inflammatory signalling
6	Nadejda Boev	Whole genome sequencing (WGS) enhances and refines institutional responses to SARS-CoV-2
7	Kyla Tozer	TBD
8	Melinda Chelva	Assessing the implementation of patient navigation delivery strategies to the smartphone- enhanced Cervical Cancer Prevention Program in Tanzania
9	Paola Dantonio	Embryonic protein NODAL plays anti-tumourigenic roles in thyroid cancer
10	Hailey Gowdy	The DouleurCircaPain study: examining circadian control of chronic pain through a national cross-sectional survey
11	Ramtin Mojtahedi Saffari	Tumor segmentation in colorectal liver metastasis using an optimal vision transformer patch resolution





Kingston Health Sciences Centre

Centre des sciences de la santé de Kingston

#### **Session 5: Staying Healthy**

Lecture Theatre (Room 132A)

Talks will be broadcast via Zoom

Chairs: Megan Carter, Alexandra Robins

15-minute talks + 5 minutes for Q&A	
1:00 – 1:15	<b>Dietary phosphate as a sex-specific mediator of bone loss in spaceflight</b> <u>Michael Adams</u> , Susan Bloomfield, Rachel Holden, Austin Lansing, Brent Lievers, Keith Pilkey, <u>Heidi-Lynn</u> <u>Ploeg</u> , Tyler Rowsell, Scott Smith, Mandy Turner, Mahsa Zojaji, Sara Zwart
1:25 – 1:40	<b>Revved up program</b> Amy Latimer-Cheung, <u>Jennifer Tomasone</u>
1:50 – 2:05	<b>Investigating form and function relationships in orthopaedic biomechanics</b> Ryan Bicknell, Dan Borschneck, Parham Daneshvar, Erin Lee, Zoe Mack, David Pichora, <u>Michael Rainbow</u> , Lauren Welte, Mitchell Wheatley
2:15 – 2:30	Monitoring wastewater for COVID-19 prevalence Dwayne Francis, Sarah Jane Payne, Nancy Slipp
NSERC CREATE in Medical Informatics Pitches	
2:40 – 2:45	Testing and validation of total joint replacements Kenna Bartlett
2:45 – 2:50	Radiomic analysis of bone metastases to predict clinical outcomes following SBRT Lauren Zelko

#### **Session 6: Informatics**

Lecture Theatre (Room 132A)

Talks will be broadcast via Zoom

Chairs: Megan Bailey, Jessica Rodgers

15-minute talks + 5 minutes for Q&A	
3:50 – 4:05	Characterizing the impact of virtual care and the COVID-19 pandemic on capacity of ambulatory clinical care at Kingston Health Sciences Centre <u>Elizabeth Eisenhauer</u> , <u>Alex Hamilton</u>
4:15 – 4:30	The living lab Tara Baetz
4:40 – 4:55	<b>Opportunities in the Queen's health data landscape</b> <u>Amber Simpson</u>
NSERC CREATE in Medical Informatics Pitches	
4:55 – 5:00	<b>Towards confident detection of prostate cancer using high resolution micro-ultrasound</b> Mahdi Gilany
5:00 – 5:05	Automatic catheter modelling in 3D transrectal ultrasound images from high-dose-rate prostate brachytherapy using deep learning and feature extraction methods Nicole Kitner
5:05 – 5:10	<b>Biomedical data mining using evolutionary learning algorithm</b> Chengyuan Sha







Centre des sciences de la santé de Kingston